Hail, Clay
- When
- January 28, 2:56 PM CST
- Where
- Clay County, 2 mi N of Morganville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -97.200
Reported at 28th and Jayhawk Rd.
3 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jan 28, 4:25 AM CST, 10 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CST SAT JAN 28 2006 .DISCUSSION... APPEARS STG CDFNT WILL ENTER THE CWA LATER TODAY WITH AN ATTENDANT RISK OF A FEW STRONG TO SEVERE THUNDERSTORMS. PREFER RUC FCST...AND LATEST NAM CONVERGES TO THAT SOLUTION DURING THE DAY AS WELL. SFC LOW NWRN KS APPEARS WILL MOVE MAINLY EAST BEFORE DEVELOPING SOUTHEAST THIS EVENING...AS STG JET PUNCHES SOUTHEAST TOWARD THE ARK-LA-TEX. THIS SHOULD CAUSE THE FNT TO PICK UP STEAM AND MOVE WELL EAST OF AREA BY MIDNIGHT. SO ANY PCPN ALG FNT LATE THIS AFTERNOON SHOULD MOVE EAST OF AREA QUICKLY THIS EVENING. UPPER DYNAMICS AND LOW LVL SHEAR WILL BE MORE THAN SUFFICIENT TO ROTATE STORMS BEGINNING SWRN PTN OF CWA BY EARLY AFTERNOON. AMT OF SUNSHINE AHEAD OF FNT REST OF CWA WILL DICTATE HOW FAR EAST STG CONVECTION WILL PUSH. COULD SEE ANOTHER 5 TO 8 DEGREE RISE IN DEW POINTS WRN/CNTRL PTN OF CWA BY MIDDAY BEFORE DRYER AIR ARRIVES. SLIM CHANCE FOR LIGHT PRECIP REMAINS IN FCST TMRW...BUT NOT OVERLY IMPRESSED WITH RETURN MOISTURE. SOME LIFT WILL RETURN AS SCNDRY WAVE MOVES THROUGH AND INTO MEAN TROF POSITION TO OUR EAST. REST OF FCST FOR THE WEEK RATHER UNEVENTFUL WITH GENERALLY MILD WINTER WX EXPECTED. VERY LITTLE IF ANY CHANGE TO GRIDS BEYOND MONDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 442 AM CST SAT JAN 28 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-291045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 442 AM CST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL THE AREA TODAY. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THIS AFTERNOON. THERE IS A CHANCE FOR A FEW THUNDERSTORMS OVER NORTHEAST AND EAST CENTRAL KANSAS EARLY THIS EVENING. HOWEVER ANY CHANCE FOR SEVERE STORMS WILL DIMINISH QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED EARLY THIS AFTERNOON OVER NORTH CENTRAL KANSAS...AND PERHAPS OVER PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS BY MID TO LATE AFTERNOON.
The Topeka radar (KTWX), 100 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
3 hail, 2 tornado. Local standard time, as filed.
Reported at 28th and Jayhawk Rd.
The tornado formed from a low-topped mini-supercell a half mile east southeast of Fact in Clay County, and travelled northeast for 0.8 miles with a path width of 75 yards before dissipating. The tornado caused minor damage to trees and several cattle feeders, as well as a small windmill. It was rated as an F0, and damage was estimated at $5K.
Mostly dime to some nickel size hail.
Just north of I-70.
The tornado formed from a low-topped mini-supercell 4 miles SSW of Fact and was on the ground briefly before dissipating 0.5 miles E of Fact. It caused only tree damage and had a path width of about 50 yards.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyThe tornado archive for Kansas, 2006Warnings in Kansas, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485973, 5485976, 5485974, 5485975, 5485977.